Mississippi, 2004Cold in Mississippi, December 25, 2004
December 25, 2004 · NWS MEG · 1 event in 1 county or zone
1 cold/wind chill, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 25, 2:46 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 25, 2:46 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CST SAT DEC 25 2004
.DISCUSSION...
A VIGOROUS SHORT WAVE WILL MOVE EASTWARD ALONG THE GULF COAST TONIGHT
AND PHASE WITH A TROF IN THE EAST WHICH WILL EXIT THE ATLANTIC COAST
SUNDAY. MEANWHILE A RIDGE WILL BUILD IN THE WEST THEN BROADEN AS IT
SLIDES SLOWLY EASTWARD ACROSS THE CENTRAL STATES MONDAY AND TUESDAY.
BY WEDNESDAY IT WILL FLATTEN OUT. ANOTHER RIDGE WILL BUILD IN THE
WEST AND MOVE TO THE EASTERN STATES BY THURSDAY. AS THIS SYSTEM
REACHES THE EAST COAST FRIDAY A HIGH WILL BUILD OVER FLORIDA AND KEEP
THE RIDGE IN THE EAST THROUGH NEW YEARS WEEKEND AS A TROF DIGS IN THE
WEST.
AT THE SURFACE A LOW PRESSURE AREA WILL MOVE ACROSS THE NORTHERN GULF
OF MEXICO AND CAUSE WINTRY PRECIPITATION ALONG THE GULF COAST AS COLD
HIGH PRESSURE COVERS THE SOUTHEAST. THE LOW WILL MOVE OFF THE
SOUTHEAST COAST SUNDAY AS MORE PRESSURE RIDGES SOUTHWARD ALONG THE
OHIO AND MISSISSIPPI VALLEYS. THIS HIGH WILL COVER THE EASTERN STATES
MONDAY THEN SETTLE OVER THE SOUTHEASTERN STATES AND WEAKEN TUESDAY
AND WEDNESDAY. A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE ROCKYS
WEDNESDAY THEN MOVE ACROSS THE NORTHERN PLAINS THURSDAY. A TRAILING
COLD FRONT WILL APPROACH THE MID SOUTH FRIDAY BUT WEAKEN AND
DISSIPATE BY THE TIME IT REACHES THE REGION SATURDAY. ANOTHER LOW
PRESSURE SYSTEM WILL DEVELOP OVER THE CENTRAL PLAINS SUNDAY.
THE RESULT WILL BE DRY WEATHER BUT COLD TONIGHT FOLLOWED BY A WARMING
TREND SUNDAY THROUGH THURSDAY. WINDS WILL BECOME SOUTHERLY TUESDAY
AND CONTINUE THROUGH THE REMAINDER OF THE WEEK. THE INCREASE IN
MOISTURE FROM THE SOUTHERLY WINDS AHEAD OF THE APPROACHING COLD FRONT
AND LOW PRESSURE AREAS WILL CAUSE CHANCES OF RAIN OVER THE MID SOUTH
FRIDAY AND NEW YEARS WEEKEND.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
JCL
Hazardous weather outlook, Dec 25, 3:30 AM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 AM CST SAT DEC 25 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-261100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
330 AM CST SAT DEC 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Cold/Wind Chill, Itawamba
- When
- December 25, 6:00 PM CST
- Where
- Itawamba forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 34.280, -88.361 (the zone’s center; the record gives no point)
One man was found dead in a wooded area. The cause of death was hypthermia.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Louisiana, December 25, 200417 events
- Heavy Snow in California, December 25 to 27, 200415 events
- Winter Weather in Louisiana, December 25, 20044 events
- Heavy Snow in Michigan, December 25 to 26, 20043 events
- Winter Storm in Mississippi, December 25, 20043 events
- High Wind in Oregon, December 25, 200466 kt wind · 2 events
- Heavy Snow in Texas, December 25, 20041 event
- High Wind in Oregon, December 25, 200451 kt wind · 1 event
- High Wind in Oregon, December 25, 200466 kt wind · 1 event
- Heavy Snow in Washington, December 25 to 26, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432166.